Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2000, 2:25 PM EDT for Lawrence County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 2:25 PM EDT (18:25 UTC)
- Expired
- Jun 26, 2000, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lawrence County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:55 PM EDT | Thunderstorm Wind | Webbville, KY | Large tree branches were snapped off across the northern portion of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687
WUUS51 KRLX 261825
SVRCRW
KYC127-261915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EDT MON JUN 26 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN KENTUCKY...
* UNTIL 315 PM EDT...
* AT 215 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER BLAINE...OR ABOUT 4 MILES NORTHWEST OF BLAINE...
MOVING NORTHEAST AT 20 MPH.
.
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3807 8294 3799 8284 3814 8263 3816 8265
3818 8262 3827 8261 3827 8270 3824 8275
3824 8281 3820 8285 3820 8289 3817 8292
3811 8289What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:20 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 10:20 AM EDT, 4 hours 5 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-262000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1020 AM EDT MON JUN 26 2000 SOME WEAK SUPPORT STILL EXITING THE MTNS LATE THIS MRNG. MAY BE ENOUGH FOR A SHWR/TSTM FOR MIDDAY/EARLY AFTN IN MTNS. WILL ADD 30 POP FOR EKN GROUP. WILL ALSO ADD LATE DAY POP FOR COUNTIES IN AND NR ERN KY AND HTS. UPPER FLOW MAY TRY TO TURN CELLS SE...BUT TOO CLOSE TO LEAVE OUT. PRECIPITABLE WATER LESS THAN FIGURED ON 12Z ILN SOUNDING. BUT STILL MUGGY CONDITIONS INTO TUESDAY. ANY SHOWER COULD BE A DOWNPOUR. MOST AREAS CAN HANDLE 1-2 INCH DOWNPOUR IF IT OCCURS. WETTEST AREA ON SUNDAY IS FROM WAYNE ON NE THRU TO RIPLEY AND GRANTSVILLE REGION. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END / BATTY
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.